Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 83, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 22, 2006, 1:34 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2006, 1:34 PM EDT (17:34 UTC)
- Expired
- Jul 22, 2006, 2:16 PM EDT
- In force
- 42 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 57 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.6 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 294 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 221734 SVRMFL FLC011-086-221830- /O.NEW.KMFL.SV.W.0083.060722T1734Z-060722T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 134 PM EDT SAT JUL 22 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BROWARD COUNTY IN SOUTH FLORIDA. EXTREME NORTHEASTERN MIAMI-DADE COUNTY IN SOUTH FLORIDA. * UNTIL 230 PM EDT * AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED NEAR NORTH PERRY AIRPORT...OR ABOUT NEAR HOLLYWOOD... AND MOVING NORTH AT 20 MPH. * THE STORM WILL AFFECT... HOLLYWOOD DANIA BEACH PORT EVERGLADES FORT LAUDERDALE WILTON MANORS OAKLAND PARK SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. LAT...LON 2596 8032 2591 8013 2630 8006 2632 8025 $$ KOB
2 follow-up statements
000 WWUS52 KMFL 221800 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 159 PM EDT SAT JUL 22 2006 FLC086-221809- /O.CAN.KMFL.SV.W.0083.000000T0000Z-060722T1830Z/ MIAMI-DADE FL- 159 PM EDT SAT JUL 22 2006 ...THE SEVERE THUNDERSTORM WARNING FOR MIAMI-DADE COUNTY IS CANCELLED... LAT...LON 2598 8030 2600 8013 2630 8006 2632 8025 $$ FLC011-221830- /O.CON.KMFL.SV.W.0083.000000T0000Z-060722T1830Z/ BROWARD FL- 159 PM EDT SAT JUL 22 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT FOR EASTERN BROWARD COUNTY... AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED NEAR PLANTATION...MOVING NORTH AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAUDERDALE LAKES...WILTON MANORS...OAKLAND PARK...POMPANO BEACH...CORAL SPRINGS...HILLSBORO BEACH...AND DEERFIELD BEACH. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 2598 8030 2600 8013 2630 8006 2632 8025 $$ KOB
000 WWUS52 KMFL 221816 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 216 PM EDT SAT JUL 22 2006 FLC011-221826- /O.CAN.KMFL.SV.W.0083.000000T0000Z-060722T1830Z/ BROWARD FL- 216 PM EDT SAT JUL 22 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BROWARD COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS WEAKENED. THUS THE THUNDERSTORM WARNING HAS BEEN CANCELLED. THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. LAT...LON 2598 8030 2600 8013 2630 8006 2632 8025 $$ KOB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 9:45 AM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jul 22, 9:45 AM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 945 AM EDT SAT JUL 22 2006 .UPDATE...LATEST SURFACE ANALYSIS SHOWS WEAK SFC CONVERGENCE BOUNDARY ACROSS NORTHERN SECTIONS OF CWA EXTENDING OFFSHORE THROUGH THE VICINITY OF NAPLES/FORT MYERS ACROSS THE SOUTH CENTRAL GULF WATERS WHERE IT IS MORE EVIDENT IN SATELLITE LOOPS. THIS IS COMBINING WITH UPR TROUGH EXTENDING FROM THE OFFSHORE WATERS OF THE SE COAST ACROSS NORTH CENTRAL FLORIDA AND INTO THE CENTRAL GULF. EMBEDDED WITHIN THIS TROUGH ONE CAN SEE AN UPR LVL LOW ACROSS THE CENTRAL GULF AND ANOTHER WEAK VORT MAX OFF THE EC FLORIDA COAST. PRECIPITABLE WATER REMAINS ABOVE 2 INCHES PER 12Z SNDG AND LATEST GPS RETRIEVALS. BEST UPPER LEVEL DIVERGENCE ACROSS THE AREA IS OFF THE COAST OF FORT MYERS/NAPLES WHICH MATCHES 88D PRECIPITATION IN COMBINATION WITH SURFACE BOUNDARY AT THIS TIME. CONSIDERING ALL THIS...IT WOULD NOT BE UNREASONABLE TO EXPECT THAT MOST ACTIVITY TODAY WILL CONTINUE TO BE ACROSS GULF WATERS AND NORTHERN SECTIONS OF CWA. BUT GIVEN MOISTURE LEVELS...SEA BREEZE DEVELOPMENTS...THERE IS PLENTY OF HEATING CURRENTLY GOING ON AWAY FROM THE WEST COAST...AND DEEPENING SWLY FLOW ALL AREAS ARE LIKELY TO GET SOME RAIN AGAIN PARTICULARLY THIS AFTERNOON AND EARLY EVENING. LOCALLY HEAVY RAIN IS THE MAIN CONCERN. .PREVIOUS DISCUSSION... A WEAK SURFACE TROUGH EXTENDS FROM THE EASTERN GULF TO SOUTHWEST FLORIDA. THIS IN COMBINATION WITH TWO PERSISTENT UPPER LEVEL LOWS...ONE OVER THE CENTRAL GULF AND THE OTHER EAST OF THE CAROLINAS COAST...SHOULD RESULT AGAIN IN WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY THIS AFTERNOON. IN ADDITION...SYNOPTIC CONDITIONS ARE FAVORABLE FOR LOW LEVEL MOISTURE CONVERGENCE OVER SOUTH FLORIDA TODAY AND THIS EVENING. LATEST MODEL GUIDANCE ALSO SHOWS FAVORABLE CONDITIONS FOR LIFT THROUGH THE COLUMN TODAY. SO GIVEN ALL THESE FACTORS...LITTLE CHANGE IN THE FORECAST AND THE GUIDANCE HAS BEEN REMARKABLY PERSISTENT IN THIS SCENARIO IN THE SHORT TERM. GUIDANCE CONTINUES TO SUGGEST THAT THE AFOREMENTIONED ATLANTIC UPPER LEVEL LOW WILL START TO LIFT TO THE NORTH NORTHEAST TONIGHT AND ALLOW MID TO UPPER LEVEL RIDGE TO START INFLUENCING SOUTH FLORIDA...WITH MID TO UPPER LEVEL DRIER AND MORE STABLE AIR STARTING TO INFLUENCE THE FLORIDA PENINSULA LATER ON SUNDAY INTO MONDAY. HOWEVER...LOW LEVEL MOISTURE ADVECTION SHOULD PERSIST AND SYNOPTIC FORCING SHOULD RESULT IN CHANCES OF CONVECTION ON SUNDAY AFTERNOON...BUT THEREAFTER RIDGING IS FORECAST AT ALL LEVELS AND CHANCES OF CONVECTION DECREASE SOMEWHAT BY MONDAY. && .MARINE...SOUTHWESTERLY FLOW WILL PERSIST ACROSS REGIONAL WATERS TODAY...WITH WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED BY THE AFTERNOON. WHILE SEAS ARE EXPECTED TO BE FAIRLY TRANQUIL THROUGH THE WEEKEND...ANY LOCAL THUNDERSTORM ACTIVITY WILL RESULT IN LOCALLY HIGHER WAVES...WIND GUSTS...LIGHTNING AND REDUCED VISIBILITIES. && .FIRE WEATHER... TO SUMMARIZE WHAT WAS STATED IN THE DISCUSSION ABOVE...A WEAK SURFACE TROUGH ACROSS NORTHERN PORTIONS OF SOUTH FLORIDA...AN UNSTABLE ATMOSPHERE AND ABUNDANT TROPICAL MOISTURE...WILL RESULT IN WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS SOUTH FLORIDA AGAIN THIS AFTERNOON. THE SURFACE WIND FLOW WILL BE MAINLY SOUTHWESTERLY. CONDITIONS SHOULD IMPROVE ON MONDAY AS A DEEP LAYER RIDGE BUILDS ACROSS THE FLORIDA PENINSULA. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 89 75 89 78 / 80 40 60 30 FORT LAUDERDALE 86 75 89 78 / 80 40 60 30 MIAMI 87 76 89 78 / 80 40 60 30 NAPLES 88 76 89 77 / 80 30 60 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && 60
Hazardous weather outlook, Jul 22, 9:02 AM EDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 902 AM EDT SAT JUL 22 2006 FLZ063-066>075-231300- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 857 AM EDT SAT JUL 22 2006 ...WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY... ...HIGH RISK OF WATERSPOUTS ATLANTIC WATERS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: A LOW LEVEL TROUGH, ABUNDANT TROPICAL MOISTURE AND AN UNSTABLE ATMOSPHERE, WILL RESULT IN WIDESPREAD SHOWERS AND THUNDERSTORMS DEVELOPING OVER MOST OF SOUTH FLORIDA TODAY, ESPECIALLY DURING THE AFTERNOON HOURS. ONCE THEY DEVELOP, THE STORMS WILL MOVE EAST NORTHEAST TOWARD THE EASTERN ZONES AND EASTERN METRO AREAS. WATERSPOUTS: A HIGH RISK OF WATERSPOUTS FOR THE ATLANTIC WATERS TODAY. THE GREATEST TIME PERIOD FOR THESE TO OCCUR WILL BE THROUGH EARLY AFTERNOON. FLOODING: ALTHOUGH THE MOVEMENT OF THE SHOWERS AND STORMS WILL BE SLIGHTLY FASTER THAN IN THE PREVIOUS TWO DAYS, IT WILL STILL BE SLOW ENOUGH TO RESULT IN VERY HEAVY DOWNPOURS OVER SHORT PERIODS OF TIME. THIS MAY LEAD TO LOCALIZED FLOODING OF POORLY DRAINED ROADWAYS AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NUMEROUS THUNDERSTORMS ARE EXPECTED TO REDEVELOP ON SUNDAY PRIMARILY OVER INTERIOR AND EAST COAST AREAS. A DEEP LAYER RIDGE OF HIGH PRESSURE WILL BUILD WEST ACROSS SOUTH FLORIDA FROM MONDAY ON. THIS WILL RESULT IN A DEEP EASTERLY STEERING FLOW DEVELOPING ACROSS THE AREA, WHICH IN TURN, WILL TEND TO PUSH AFTERNOON SHOWERS AND STORMS OVER INTERIOR SECTIONS AND THE WEST COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Jul 22, 1:27 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 127 PM EDT SAT JUL 22 2006 FLZ072-074-221800- BROWARD METROPOLITAN FL-DADE METROPOLITAN FL- 127 PM EDT SAT JUL 22 2006 AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DOLPHINS STADIUM...OR 6 MILES SOUTHWEST OF HALLANDALE BEACH...MOVING NORTH AT 20 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. TREES AND OPEN SHELTERS FOUND ON BEACHES OR GOLF COURSES OFFER NO PROTECTION. GET INDOORS NOW KOB
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:52 AM EDT | Special Marine Warning | MFL | 23 min | |
| Jul 22, 9:12 AM EDT | Special Marine Warning | MFL | 63 min | |
| Jul 22, 3:20 PM EDT | Special Marine Warning | MFL | 31 min | |
| Jul 22, 3:23 PM EDT | Special Marine Warning | MFL | 87 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.